Follow on Bloglovin>
Ebates Coupons and Cash Back

Archives for February 1, 2012

It can’t be good when the Dr. calls you at home…

except when she calls to tell you she is going to put you on a pill that gives you energy and makes you skinny. Holla!

Okay, I might be extremely naive about this, I found out yesterday I have hypothyroidism and it kind of made my day.

I know. Weird. So before you go all webMd on me and call me a hypochondriac or whatever, I’m not THAT crazy. Maybe.

The doctor called me at home and it made my heart skip a little. I knew my ultrasound came out okay, so I was wondering why she was calling. Then I remembered the blood work. Her voice sounded cheerful, so I was hoping that was a sign all was clear.

I had to ask her if this is the thyroid problem that makes you fat, skinny, tired, sweaty, grumpy…whatever. So she clarified that ‘hypo’ is the sluggish one and that the medication should perk things up. It could be just the boost I need to get on track.

I promise (liar, pants on fire) this is my last post about all that ails me in a female way. So remember my post yesterday that said the ultrasound on my hoo hoo told us that there are no polyps, tumors, fibroids, babies or evil spawn in there causing my monthly agony slight discomfort. Which is good. Amen, thank you baby Jesus that it’s clean and healthy. Despite the fact that it’s still cursed and wretched for making me feel like I do.

So just a little dose of some thyroid meds is what we’ll start with and continue to monitor my results.

Ha!! A-hA! SEE? I told you! What you ask? Well, I knew there was something wrong with me making me fat, grumpy and blech-y. So there.

I’m assuming this is somewhat a common occurrence.  There are two risk factors:

  1. Being over 50.
  2. Being female. Really? Being female.  Lovely. At least that’s what it said on PubMedhealth.com

I’m so glad my doctor caught it in time. Symptoms of thyroid disease are:

Early symptoms:

  • Being more sensitive to cold
  • Constipation
  • Depression
  • Fatigue
  • Paleness or dry skin
  • unintentional weight gain
  • thin hair
  • brittle nails
Late symptoms if left untreated:
  • Decreased taste and smell
  • Hoarseness
  • Puffy hands, and feet
  • Slow speech
  • Thickening of the skin
  • Thinning of eyebrows
Of course the side effects of the medication CAN BE, I’m sure only a 1% chance of patients will get nausea, diarrhea, stomach cramps, increase in appetite, hair loss, excessive sweating, insomnia, growing of horns, growing an extra toe, ability to see through things, mood swings, rage, panic…
Okay I made some of those up. But still. Really? I’m hoping to FIX what makes me miserable, not add to it. Sigh.

Nice. Sometimes it really does suck to be a woman.

I haven’t started the meds yet. I promise I will tell you how it goes. Duh. I told you before I was lying when I said this is my last ‘female’ related post.

Here’s some before and after pictures I think will give you an idea of how I think it will go.

This is the BEFORE image of how I feel today. Notice the thinning hair, dry skin and paleness.

Here is the AFTER shot. This is what a properly functioning thyroid looks like. Right? This will be me in a few weeks I'm sure.

But let’s just be honest:

The husband fears that this could be me in a few weeks too and I'm just kidding myself.